Down to 10 mg paxil.... how long before I can start my St. Johns Wort? Confused!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

HM
Regular Member


Date Joined Sep 2008
Total Posts : 211
   Posted 6/2/2010 5:06 PM (GMT -7)   
Hey there! I am going to go off of my Paxil and start on St. Johns Wort. I have went from 20mg on Saturday night to 10mg Sunday and last night...this is to be my last night on 10mg. I am feeling a bit of withdraw, but go though my day fairly well....I fell asleep for a few hours this afternoon and feel a bit on edge tonight.


I am wondering how long before I can start the St. Johns Wort? My doctor has told me that Paxil only stays in your system for a few days, so I am thinking that Saturday I can start the St. Johns Wort....is that too soon? Has anyone had issues when swtiching? My doctor says it works the same, so I can go right too the St. Johns Wort, however some of you have suggested being completly off the Paxil.



Honestly, it has all been a bit confusing to me.

Thanks.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/2/2010 7:21 PM (GMT -7)   
HM,


It sounds like you are weaning very quickly off this drug and I would caution you to be very careful. To the best of my kowledge, Paxil is known to cause withdrawal sx.

A drug's half life indicates how long it takes the body to process its chemicals. There is much info on the interent re the half life for this drug ranging from 2-96 hours, with the consensus and the US Army agreeing on a 26-hour half-life. The shorter the half life, the stronger the drug's action and the more severe the side effects can be.



Paxil comes with a contraindication warning for St. John's Wort.



I would run the questions re the St. John's Wort by your physician.



Good Luck,



Kitt

melodee
Veteran Member


Date Joined Oct 2008
Total Posts : 800
   Posted 6/3/2010 12:30 AM (GMT -7)   
HM,

You already have a thread about your Paxil and St John's Wort... Have you even read the replies that you got from people?

 http://www.healingwell.com/community/default.aspx?f=9&m=1809485

Please read the replies everyone has given you. Once again, St. John's Wort is a herbal supplement and it has its side effects, too. It interacts with other medication. I am having a hard time understanding why you think you can just simply "switch" from Paxil to this supplement and expect it to take effect. Herbal supplements and anti-depressants do not work the same way.

 http://nccam.nih.gov/health/stjohnswort/sjw-and-depression.htm
 http://www.mayoclinic.com/health/natural-remedies-for-depression/AN02087


The thing always happens that you really believe in, and the belief in a thing makes it happen.
~ Frank Lloyd Wright ~


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 6/3/2010 6:06 AM (GMT -7)   
Thanks melodee, I thought I was having dejavu :)
Kitt




vestabula
Veteran Member


Date Joined Nov 2008
Total Posts : 2855
   Posted 6/3/2010 6:11 AM (GMT -7)   

As I stated before, Paxil and all SSRI's should not be stopped as abruptly as you are doing.  Your doctor is wrong about it staying in your system only a few days...as was mine who told me I could stop Lexapro cold turkey as I was on such a small dosage.  If it takes from six to eight weeks to get INTO your system, why would it only take a few days to get out? I am not trying to scare you but I have been recovering for months.  These drugs effect every cell in your body and should be tapered over weeks, not days...especially when adding another drug to your system.  I hope you are one of the lucky ones who can make the transition with little or no difficulty.  Unfortunately, I have found that many doctors are unaware of the the symptoms that withdrawal can cause and are quick to say that it is your old anxiety and panic returning.  It is your brain trying to recalibrate after having been boosted with seratonin. 

Donna


fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: valium Advil

Post Edited (vestabula) : 6/3/2010 9:13:46 AM (GMT-6)


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 6/3/2010 6:46 AM (GMT -7)   
I went thru severe wd coming off paxil
ppl are correct about the paxiil n st johns wort not being the same
PLEASE DO talk to your doctor
coming off paxil that quick can cause seizures as well as other serious wd sx
lyn
btw..only one thread is needed to ask same question..not trying to be mean but it is very confusing n you do need to check other thread you started for answers first

ty ..lyn
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 7:29 PM (GMT -7)
There are a total of 2,731,919 posts in 300,977 threads.
View Active Threads


Who's Online
This forum has 151134 registered members. Please welcome our newest member, Linda Bee.
289 Guest(s), 14 Registered Member(s) are currently online.  Details
bluelyme, Helgramite, jennydancingfish, Xmaslover, Ljm2014, White Bird, Linda Bee, poohcheez, kcsmith72, Randy Eichner, Tall Allen, multifacetedme, julymorning, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer